Economics at your fingertips  

Equilibrium in quality markets, beyond the transferable case

G. Carlier () and I. Ekeland ()
Additional contact information
G. Carlier: Université Paris-Dauphine, PSL Research University
I. Ekeland: Université Paris-Dauphine, PSL Research University

Economic Theory, 2019, vol. 67, issue 2, 379-391

Abstract: Abstract We consider the market for an indivisible quality good, in the tradition of standard hedonic equilibrium theory but replacing the commonly used quasi-linear assumption on consumers’ preferences by a more realistic nonlinear budget constraint. Taking advantage of quasi-linearity on the producer’s side, we prove that an optimal transport-like argument can still be used to derive existence of equilibria. We also discuss some simple one-dimensional examples.

Keywords: Quality markets; Equilibrium; Optimal transport; Nontransferable models (search for similar items in EconPapers)
JEL-codes: C62 C78 (search for similar items in EconPapers)
Date: 2019
References: View references in EconPapers View complete reference list from CitEc
Citations: Track citations by RSS feed

Downloads: (external link) Abstract (text/html)
Access to the full text of the articles in this series is restricted.

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link:

Ordering information: This journal article can be ordered from
http://www.springer. ... eory/journal/199/PS2

Access Statistics for this article

Economic Theory is currently edited by Nichoals Yanneils

More articles in Economic Theory from Springer, Society for the Advancement of Economic Theory (SAET) Contact information at EDIRC.
Bibliographic data for series maintained by Sonal Shukla ().

Page updated 2019-05-23
Handle: RePEc:spr:joecth:v:67:y:2019:i:2:d:10.1007_s00199-018-1118-8